Massachusetts, 2017High Wind and Strong Wind in Massachusetts, November 19, 2017
November 19, 2017 · NWS BOX · 9 events in 9 counties and zones
An area of low pressure from the Midwest passed west of Southern New England and into Canada, swinging a cold front through New England during the night of November 18 and morning of November 19. Strong west winds trailed the cold front and brought scattered reports of damage.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure from the Midwest passed west of Southern New England and into Canada, swinging a cold front through New England during the night of November 18 and morning of November 19. Strong west winds trailed the cold front and brought scattered reports of damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 19, 6:52 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 19, 6:52 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
652 AM EST Sun Nov 19 2017
.SYNOPSIS...
Strengthening low pressure over western NY state at predawn
continues to intensify as it moves across northern New England
this afternoon. Its attending cold front sweeps through the
region late this morning into early afternoon. Behind the front,
the mild air will be replaced by much colder weather on
blustery west winds this afternoon into Monday. Winds shift to
southwest with milder temperatures on Tuesday, followed by a
cold front sweeping across the region that will bring showers
late Tuesday night and Wednesday morning. Dry and colder
conditions expected late Wednesday through the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM Update...
Area of showers with some heavier downpours moving across the
region as seen on latest NE regional 88D radar imagery. While
the area moves slowly E, elements with the area are pushing
steadily NE. Noting a few clusters of lightning well S of Long
Island, but not lasting very long as they shift along with the
rain.
Very mild this morning on the gusty S-SW winds. Readings at 11Z
include 62 degrees at KPYM and KHYA and 61 at KMVY, OWD and PVC.
Will either remain in the mid 50s to lower 60s across the
coastal plain or rise another degree or two before starting to
fall later this morning as the cold front moves across. Further
inland, temps mainly in the lower-mid 50s with a few spots still
below 50. Stronger winds aloft may mix down with some of the
heavier rainfall especially across S coastal areas.
Have updated near term to bring conditions current, but not
terribly far off except for temps inland, but has been tough to
scour out the cold low level temps.
Previous Discussion...
*** Strong Southwest Winds Along The South Coast This Morning
Followed By Strong West Winds This Afternoon All Areas ***
This Morning...
983 mb low over western NY at 4 am and will continue to
intensify as mid level short wave approaching from the west
takes on a negative tilt. Strong 130 kt upper level jet streak
associated with this feature with its LFQ overspreading southern
New England this morning, enhancing QG forcing. This combined
with a plume of subtropical PWATs of 1.5 inches (+2 STD) will
yield in some locally heavy downpours.
Some support from 00z meso guidance that a broken fine line of
low top convection may try to develop along and ahead of the
approaching cold front through 15z. Dewpts rising into the mid
and upper 50s this morning providing a few hundred joules of SB
CAPE. Thus could be enough instability coupled with the very
strong forcing for ascent to yield some embedded convective
elements. These heavier showers may transport strong winds aloft
down to the surface. Greatest risk of this occurring will be
along the south coast, Cape Cod and Islands where core of low
level jet traverses this morning.
Low level jet (925 mb) peaks at 60-65 kt around 12z, however
model soundings indicate steep inversion precluding much mixing
and will likely keep winds below High Wind Warning criteria.
Thus after collaboration with OKX High Wind Warnings for south
coastal MA/RI and coastal CT will be downgraded to wind
advisory. Thus thinking wind damage will not be widespread but
rather more localized.
As for temperatures, impressive thermal advection ahead of the
approaching cold front into southern New England with 4 am temps
in the low 60s across RI and southeast MA! Shallow cool air in
the CT river valley finally getting scoured out by heavier
showers.
Rainfall amounts will average 0.25 to 0.50 inches but could
locally have amounts up to 0.75 inches in heavier downpours
given PWATs up to 1.5 inches. Not expecting any flood issues.
This Afternoon...
Strong cold front moving offshore around midday. Intensifying 979 mb
low over ME will provide strong pres gradient and combine with CAA
to steepen low level lapse rates and good pres rise-fall couplet to
support WNW post frontal winds up to 40 kt. Thus will continue wind
advisories for the entire region, as there could be isolated wind
damage behind the front. Morning clouds and showers will give way to
partial afternoon sunshine with temps falling behind the front.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
4 AM update...
Tonight...
Chilly night with good CAA as 850 mb temps drop to about -10C
by 12z Monday. Lows in the 30s with 20s inland but will feel
much colder given gusty WNW winds. Other issue will be potential
lake effect snow showers from NY state moving into western
MA/CT and possibly RI. All mesoscale guid advects low level
moisture from the lakes and steepening low level lapse rates
into the region. Will have to monitor later model trends to be
more specific on these potential mesoscale snow bands. For now
just inserted slight chance pops into the forecast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...
* Dry conditions and blustery NW winds Monday
* Moderating temperatures Tuesday into early Wednesday
* Dry but chilly for Thanksgiving day and Friday
Overview...
Overall progressive mid level pattern continues across North
America through most of the long term period, with a few fast
moving H5 short waves in the northern stream flow. There may be
scattered showers with milder temperatures ahead of the short
wave and surface frontal passages, followed by colder temps and
some gusty winds especially on Monday. May see some
amplification of the mid level flow across the eastern half of
the U.S. around mid week, which continues to show some signs of
model solution spread giving a bit lower confidence in timing
the surface front through. Models in better agreement in
bringing some southern stream moisture up the eastern seaboard
as cold front approaches around the Wednesday timeframe. The
front remains progressive, and should push offshore Wed night,
just in time for dry but cooler conditions for the Thanksgiving
day HS football games. Temps look to remain on the cool side at
the end of the week.
Details...
Monday into Tuesday...High confidence.
Another weak disturbance in the W-NW flow should remain dry but
will bring colder air across the region as it moves through the
northern extent of the large high pressure are settling across
the southern Appalachians and SE U.S. on Monday.
May see some lake effect snow shower streamers try to cross the
Berkshires into western areas, mainly near the E slopes and the
northern CT Valley especially late morning into the early
evening hours. At this point, should see only light activity.
Not expecting temps to recover much during the day with W-NW
winds gusting up to 30-40 mph, highest across the higher terrain
and east coastal areas through midday, then should slowly
diminish. Excellent cold air advection with H85 temps down to
-10C to -12C through midday with little change in the afternoon.
Expect highs only in the lower-mid 30s across the higher
terrain ranging to the lower 40s along the immediate coast.
NW flow early Tuesday will back to SW as the large high
pressure center shifts E during the day. Will see return of
milder temps as readings top off in the mid 40s to mid 50s, with
a few upper 50 degree readings possible across S coastal areas.
A cold front will approach late in the day but will remain dry.
Tuesday night and Wednesday...Moderate confidence.
Expect the cold front to push quickly across, but most of the
energy and moisture will remain across northern New England into
southern Quebec. Good pressure gradient sets up between the
high exiting to the E and the approaching front. Plus, models
continue to signal moisture working up the eastern seaboard from
developing southern stream mid level system across S GA/FL into
the eastern Gulf of Mexico.
Still some timing issues amongst the model suite, but showing a
bit better continuity in bringing precip across most areas
except N central and NW Mass Tue night, then will push E Wed.
May see a decent shot of QPF amounts during Wed as the moisture
feed moves across eastern areas with 0.2 to 0.3 inches possible
before ending. Kept CHC POPs going, with best chances across S
coastal areas. High temps Wed will top off a few degrees either
side of seasonal normals.
Winds shift to W as the front exits late Wed into Wed night,
bringing yet another shot of colder air from central Canada.
Thanksgiving and Friday...Moderate to high confidence.
High pressure sets up from New England southwestward through
the Ohio Valley into the mid Mississippi Valley by midday
Thanksgiving day, then slowly shifts S Thu night and Friday.
Models trying to bring another low toward the region from
Manitoba and western Ontario late Friday, but model solution
spread on timing and track of this system. Have kept a dry but
cold forecast going through Black Friday.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
650 AM Update...
Thru 17z/Noon...
Widespread MVFR with areas of IFR across the interior in showers
with embedded heavy downpours. Strongest/gusty SSW winds moving
from W-E along the south coast of MA/RI. Strongest winds may
occur in these heavy downpours. Elsewhere, LLWS with SW winds at
50-55 kt up to 2Kft thru 15z-16z, then low level jet moves
offshore.
After 17z...
Cold front exits the area with a wind shift from SSW to WNW with
gusts up to 40 kt. Any leftover MVFR at midday will quickly
improve to VFR and dry weather. The only exception may be in the
hills of western MA/CT where MVFR is possible behind the front.
Tonight...
VFR CIGS SCT-BKN040 with possible -SHSN from Lake Effect snow
showers coming across NY state into western MA/CT and possibly
RI. WNW winds will remain gusty up to 35 kt.
KBOS Terminal...
MVFR with periods of showers, embedded heavier downpours thru
about 16z. SSW winds may briefly gusts up to 40 kt in the
heavier showers. LLWS til 16z then becoming VFR as a cold front
sweeps across the terminal with a wind shift from SSW to WNW
with gusts up to 40 kt.
KBDL Terminal...
Mainly IFR but trending toward MVFR. Periods of showers with
locally heavy downpours. Light winds becoming SSW toward
daybreak. Although winds may become gusty in heavier showers.
Strong cold frontal passage around 15z with wind shift from SSW
to WNW. MVFR improving to VFR with the wind shift.
Outlook /Monday through Thursday/...
Monday: VFR. Windy with gusts to 35 kt.
Monday Night through Tuesday: VFR. Windy with gusts to 30 kt.
Tuesday Night: VFR. Windy with local gusts to 30 kt. Chance
SHRA.
Wednesday: VFR. Chance SHRA.
Wednesday Night: VFR. Breezy.
Thanksgiving Day: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
This morning...
SSW gales except storm force winds south coastal waters of MA/RI.
Heavy showers and fog will result in poor vsby at times.
This Afternoon...
WNW gales all waters behind cold front which crosses the waters late
this morning into early afternoon. Improving vsbys with the wind
shift.
Tonight...
WNW gales continue much of the night. Mainly dry weather but
rain/snow showers well offshore.
Outlook /Monday through Thursday/...
Moderate to high confidence.
Monday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 11 ft.
Monday Night: Low risk for gale force winds with gusts up to
35 kt. Areas of rough seas.
Tuesday: Low risk for gale force winds with gusts up to 35 kt.
Local rough seas.
Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Chance of rain
showers.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.
Wednesday Night through Thanksgiving Day: Winds less than
25 kt. Areas of seas approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from noon today to 10 PM EST this evening for
CTZ002>004.
MA...Wind Advisory until 10 PM EST this evening for MAZ017>024.
Wind Advisory from noon today to 10 PM EST this evening for
MAZ002>016-026.
RI...Wind Advisory until 10 PM EST this evening for RIZ002>008.
Wind Advisory from noon today to 10 PM EST this evening for
RIZ001.
MARINE...Storm Warning until 10 AM EST this morning for ANZ232>234.
Gale Warning until 10 PM EST this evening for ANZ230-236.
Gale Warning until 6 AM EST Monday for ANZ231-250-251-254.
Storm Warning until noon EST today for ANZ235-237-255-256.
&&
SYNOPSIS...Nocera/EVT
NEAR TERM...Nocera/EVT
SHORT TERM...Nocera
LONG TERM...EVT
AVIATION...Nocera/EVT
MARINE...Nocera/EVTHazardous weather outlook, Nov 19, 3:36 AM EST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
336 AM EST Sun Nov 19 2017
CTZ002>004-MAZ002>019-026-RIZ001>005-200845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-
336 AM EST Sun Nov 19 2017
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for northern Connecticut, most of
Massachusetts except the Berkshires and south coastal areas, and
northern Rhode Island.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ020>024-RIZ006>008-200845-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
336 AM EST Sun Nov 19 2017
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for south coastal Massachusetts
and southern Rhode Island.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235-237-255-256-200845-
Rhode Island Sound-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
336 AM EST Sun Nov 19 2017
...STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
from Cape Cod southward and Rhode Island coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-250-251-254-200845-
Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
336 AM EST Sun Nov 19 2017
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
This Hazardous Weather Outlook is for the eastern Massachusetts
coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-200845-
Boston Harbor-Narragansett Bay-
336 AM EST Sun Nov 19 2017
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ232>234-200845-
Nantucket Sound-Vineyard Sound-Buzzards Bay-
336 AM EST Sun Nov 19 2017
...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
This Hazardous Weather Outlook is for southern Massachusetts coastal
waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Nov 19, 5:40 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
540 AM EST SUN NOV 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM NON-TSTM WND DMG REHOBOTH 41.83N 71.27W
11/19/2017 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN BLOCKING TREMONT STREET.
&&
EVENT NUMBER BOX1707079
FMNStrong Wind, Western Hampshire
- When
- November 19, 8:44 AM EST to 12:55 PM EST
- Where
- Western Hampshire forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
At 8:44 AM EST, a tree and wires were down on Old Post Road in Worthington. At 10:26 AM EST, trees were down on wires on Ashfield Road in Goshen. At 11:07 AM EST, an amateur radio operator estimated a wind gust to 52 mph in Goshen. At 12:55 PM EST, a tree and wires were down on Montague Road in Westhampton.
Strong Wind, Eastern Franklin
- When
- November 19, 8:45 AM EST to 8:49 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
At 8:45 AM EST, the wind at Orange Municipal Airport gusted to 46 mph. At 8:49 AM EST, a tree and wires were down on North Main Street in Orange.
High Wind, Southern Worcester
- When
- November 19, 9:39 AM EST to 10:20 AM EST
- Where
- Southern Worcester forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
At 10:03 AM EST, an amateur radio operator reported a tree and wires down on Morris Street in Webster. At 10:18 AM EST, a tree was down on wires on Rock Meadow Road in Uxbridge. At 12:11 PM EST, the Automated Surface Observing System at Worcester Regional Airport measured a wind gust to 58 mph.
Strong Wind, Eastern Hampshire
- When
- November 19, 10:15 AM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
At 10:15 AM EST, an amateur radio operator reported a tree and wires down on Wilson Road in Belchertown. At 12:32 PM EST, A tree was down on wires on Anderson Road in Ware.
Strong Wind, Western Norfolk
- When
- November 19, 10:28 AM EST to 1:00 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 10:28 AM EST, a tree was down on wires on Daniels Street in Franklin. At 11:13 AM EST, a tree was down on wires on Mills Street in Randolph. At 12:18 PM EST, a tree was down on a car on Route 27 at Kingsbury Road in Medfield. At 12:48 PM EST, an amateur radio operator measured a wind gust to 51 mph.
Strong Wind, Eastern Norfolk
- When
- November 19, 11:09 AM EST to 1:09 PM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 11:09 AM EST, a tree was down on a car on Ricciuti Drive in Quincy. At 12:46 PM EST, an amateur radio operator in MIlton measured a wind gust to 50 mph.
Strong Wind, Northern Bristol
- When
- November 19, 11:30 AM EST
- Where
- Northern Bristol forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 11:30 AM EST, a tree was down on wires on Fairview Avenue in Rehoboth.
Strong Wind, Suffolk
- When
- November 19, 12:15 PM EST to 1:33 PM EST
- Where
- Suffolk forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
At 12:18 PM EST, The Automated Surface Observation Platform at Logan International Airport measured a wind gust to 49 mph. At 1:33 PM EST, a tree fell into a house on Proctor Avenue in Revere.
Strong Wind, Eastern Hampden
- When
- November 19, 12:28 PM EST to 12:58 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
At 12:28 PM EST, a tree fell on a woman between Hale Street and Monastary Street in West Springfield. At 12:57 PM EST, a tree and wires were down on Old Westfield Road at Dewey West in West Springfield.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, November 19, 20175 injured · $125,000 · 8 events
- Tornadoes and Damaging Wind in Pennsylvania, November 19, 2017$60,000 · EF1 · 3 events
- Strong Wind in New York, November 19, 2017$40,000 · 20 events
- Lake-Effect Snow in New York, November 19 to 20, 2017$50,000 · 3 events
- Strong Wind in Connecticut, November 19, 2017$50,000 · 1 event
- High Wind in Wyoming, November 19 to 20, 201769 kt wind · 27 events
- High Wind in Montana, November 19 to 20, 201770 kt wind · 21 events
- High Surf in Hawaii, November 19 to 30, 201713 events
- Strong Wind in New Jersey, November 19, 20171 injured · $11,000 · 2 events
- Blizzard in Alaska, November 19 to 24, 20175 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 19, 20173 events
- Strong Wind in Vermont, November 19, 2017$6,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 725037, 725038, 725039, 725040, 725041, 725042, 725043, 725045, 725044.